Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Vanishing of the Rochlin invariants of some $ Z\sb{2}$-homology $ 3$-spheres


Author: Akio Kawauchi
Journal: Proc. Amer. Math. Soc. 79 (1980), 303-307
MSC: Primary 57Q15; Secondary 57S17
DOI: https://doi.org/10.1090/S0002-9939-1980-0565359-0
MathSciNet review: 565359
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A $ {Z_2}$-homology 3-sphere has the Rochlin invariant ($ = \mu $-invariant) zero if it admits an orientation-reversing, piecewise-linear autohomeomorphism of finite order.


References [Enhancements On Off] (What's this?)

  • [1] J. S. Birman, Orientation-reversing involution on 3-manifolds (unpublished).
  • [2] A. Borel et al., Seminar on transformation groups, Ann. of Math. Studies, no. 46, Princeton Univ. Press, Princeton, N. J., 1960. MR 0116341 (22:7129)
  • [3] M. Freedman and R. Kirby, A geometric proof of Rochlin's theorem, Proc. Sympos. Pure Math., vol. 32, Part 2, Amer. Math. Soc., Providence, R. I., 1977, pp. 85-97. MR 520525 (80f:57015)
  • [4] D. Galewski and R. Stern, Orientation-reversing involutions on homology 3-spheres (preprint). MR 520461 (81c:57009)
  • [5] L. H. Kauffman, Branched coverings, open books and knot periodicity, Topology 13 (1974), 143-160. MR 0375337 (51:11532)
  • [6] A. Kawauchi, On 3-manifolds admitting orientation-reversing involutions (in revised form) (preprint). MR 630624 (83a:57045)
  • [7] J. Levine, Knot cobordism groups in codimension two, Comment. Math. Helv. 44 (1969), 229-244. MR 0246314 (39:7618)
  • [8] W. Magnus, A. Karass and D. Solitar, Combinatorial group theory, Interscience, New York, 1966.
  • [9] Y. Matsumoto, An elementary proof of Rochlin's signature theorem and its extension by Guillou and Marin (preprint).
  • [10] P. Pao and W. C. Hsiang, The homology 3-spheres with involutions, Proc. Amer. Math. Soc. 75 (1979), 308-310. MR 532156 (81i:57038)
  • [11] V. A. Rochlin, New results in the theory of 4-dimensional manifolds, Dokl. Akad. Nauk. SSSR 84 (1952), 221-224. (Russian) MR 0052101 (14:573b)
  • [12] L. Contreras-Caballero, Periodic transformations in homology 3-spheres and the Rohlin invariant, Proc. London Math. Soc. (to appear).
  • [13] D. Galewski and R. Stern, Classification of simplicial triangulations of topological manifolds (to appear). MR 558395 (81f:57012)
  • [14] T. Matumoto, Triangulation of manifolds, Proc. Sympos. Pure Math., vol. 32, Amer. Math. Soc., Providence, R. I., 1978, pp. 3-7. MR 520517 (80e:57019)
  • [15] L. C. Siebenmann, On vanishing of the Rohlin invariant and nonfinitety amphicheiral homology 3-spheres, Notes, Inst. Hautes Études Scientifique, 1979.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57Q15, 57S17

Retrieve articles in all journals with MSC: 57Q15, 57S17


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0565359-0
Keywords: $ {Z_2}$-homology 3-sphere, Rochlin invariant, orientation-reversing, piecewise-linear autohomeomorphism of finite order, Arf invariant of $ {Z_2}$-homology handle, branched cyclic cover, simplicial triangulation problem
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society